Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi Everyone,

My 16 year old son has Dermatomyositis, and the Prednisone he's been taking has caused acne so acute that he can barely function. We had to pull him out of school and everything. He has suffered a lot. For a long time his doctors were reluctant to do it, but finally they saw that the situation warranted more aggressive treatment, and they've started him on 40 mg of Accutane. We're waiting to see whether it will work better than all the other things we've tried.

Here's my question, or questions: What about the so-called "Accutane flair"? Can anyone summarize what to expect? Jon has been on Accutane for 3 days, and we think we see what might be a flair already. Could this be possible? How severe could the flair be, or how much more severe than he already is? How long does the flair last? And so on. Any advice (and encouragement) would be greatly appreciated! Thanks all - Jon's Dad.

Share this post


Link to post
Share on other sites

Hi JohnsDad,

About the "flare" some people get it while others do not.

I never got an initial flare on Accutane, just immediately started clearing up.

So, it will just depend.

I'll move this the Accutane forum and you should get more responses.

Good luck to your son!

Share this post


Link to post
Share on other sites

My flare was moderate.

Based on most people's reaction, i would play the safe side - expect a bad flare. His skin WILL get worse before it gets better. Theres a huge range that it could reach - but prepare, and expect the worse case scenario. That way, you're not overwhelmed by emotional reactions, and are prepared to deal with it. I would expect it to get worse for up to 2-3 weeks, then you'll notice his skin becomes VERY dry and it will start improving!

Share this post


Link to post
Share on other sites
Paradoxically, if he's still on the prednisone then that will help control the flare up.

Share this post


Link to post
Share on other sites
Hi Everyone,

My 16 year old son has Dermatomyositis, and the Prednisone he's been taking has caused acne so acute that he can barely function. We had to pull him out of school and everything. He has suffered a lot. For a long time his doctors were reluctant to do it, but finally they saw that the situation warranted more aggressive treatment, and they've started him on 40 mg of Accutane. We're waiting to see whether it will work better than all the other things we've tried.

Here's my question, or questions: What about the so-called "Accutane flair"? Can anyone summarize what to expect? Jon has been on Accutane for 3 days, and we think we see what might be a flair already. Could this be possible? How severe could the flair be, or how much more severe than he already is? How long does the flair last? And so on. Any advice (and encouragement) would be greatly appreciated! Thanks all - Jon's Dad.

Share this post


Link to post
Share on other sites

It's great that you support your son so much with this. Ive heard that prednisone helps with the initial breakout, but that could be incorrect.. just keep in mind, within a month you will start to see great results and within 3 months many people are 100% clear. good luck!

Share this post


Link to post
Share on other sites
Hi Everyone,

My 16 year old son has Dermatomyositis, and the Prednisone he's been taking has caused acne so acute that he can barely function. We had to pull him out of school and everything. He has suffered a lot. For a long time his doctors were reluctant to do it, but finally they saw that the situation warranted more aggressive treatment, and they've started him on 40 mg of Accutane. We're waiting to see whether it will work better than all the other things we've tried.

Here's my question, or questions: What about the so-called "Accutane flair"? Can anyone summarize what to expect? Jon has been on Accutane for 3 days, and we think we see what might be a flair already. Could this be possible? How severe could the flair be, or how much more severe than he already is? How long does the flair last? And so on. Any advice (and encouragement) would be greatly appreciated! Thanks all - Jon's Dad.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×